Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 17, 2015, 12:01 PM CDT for Tom Green County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2015, 12:01 PM CDT (17:01 UTC)
- Expired
- Apr 17, 2015, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 10 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 12:16 PM CDT | FLASH FLOOD | 2 Nw San Angelo, TX | FLASH FLOODING RESULTED IN A WATER RESCUE. |
| Apr 17, 12:29 PM CDT | FLASH FLOOD | 2 Nw San Angelo, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 975 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -1.7
The text
As transmitted, in the capitals the NWS used until 2016.
713
WGUS54 KSJT 171701
FFWSJT
TXC451-172000-
/O.NEW.KSJT.FF.W.0002.150417T1701Z-150417T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1201 PM CDT FRI APR 17 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 300 PM CDT
* AT 1158 AM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL
CONTINUE. ONE TO TWO INCHES OF RAINFALL HAS FALLEN. AN
ADDITIONAL ONE INCH IS POSSIBLE.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN
ANGELO...CHRISTOVAL...SAN ANGELO STATE PARK...O.C. FISHER
RESERVOIR...TWIN BUTTES RESERVOIR...LAKE NASWORTHY...GOODFELLOW AIR
FORCE
BASE...WALL...VERIBEST...VANCOURT...TANKERSLEY...MERETA...KNICKERBOCK
ER...GRAPE CREEK AND CARLSBAD.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
JACKSON FROM KNICKERBOCKER TO S BRYANT...
HOWARD AND WEBSTER...
COLLEGE HILLS AND MILBROOK...
SOUTHWEST BLVD AND LOOP 306...
PARKWOOD AND LINDENWOOD...
1500 BLOCK OF SPAULDING...
300 BLOCK OF NORTH ARCHER...
SUL ROSS AT RED ARROYO CROSSING...
HIGHWAY 380 CROSSING...
NORTH RIVER AND WEST 1ST...
TRES RIOS AND LESTER...
1800 BLOCK OF PREUSSER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS NEAR FLOOD PRONE AREAS ALONG THE RED ARROYO AT
SOUTHWEST BOULEVARD NEAR THE SOUTH LOOP... ALONG COLLEGE HILLS
BOULEVARD....ALONG SUL ROSS BOULEVARD...ALONG PULLIAM...AND AT THE
INTERSECTION OF SPAULDING AND NORTH ARCHER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3109 10067 3165 10068 3160 10023 3158 10023
3158 10011 3109 10011
$$
HUBERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 6:44 AM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Apr 17, 6:44 AM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 644 AM CDT Fri Apr 17 2015 .AVIATION... /12Z TAFS/ Besides LIFR at KBBD and IFR at KJCT, severe thunderstorms are possible after 18z/1PM at most TAF sites. The main impacts will be large hail, damaging wind gusts, very heavy rain, and lightning. An isolated tornado or two are possible. After 06Z tonight most of the severe weather will have ended. IFR to LIFR conditions may be possible again tonight especially at KBBD and KJCT terminals. 26 && .PREV DISCUSSION... /ISSUED 437 AM CDT Fri Apr 17 2015/ SHORT TERM... (Today and Tonight) The main concern today is the threat for severe thunderstorms across a large part of West Central Texas as a large potent upper low near the Four Corners begins to move east today and tonight. The dryline will interact with moisture already in place across the region as dewpoints range from the upper 50s to the lower 60s, moderate 0-6km shear, steep lapse rates, MU CAPE Values 1500-2500 J/KG, a weak capping inversion, an approaching short wave from far West Texas, and an exit region of the subtropical jet flowing across the NW Hill Country. These parameters should set the stage for scattered supercells today and continuing into the evening. The main threats will be large hail and damaging winds along with isolated tornadoes. SPC has placed much of the area in a slight risk for severe thunderstorms today. Have raised Pops and included the mention of severe wording in the forecast. If severe storms continue into the late evening and tonight periods, Pops may need to be increased even higher. High temperatures today are forecast to reach 80, but cloud cover could hold temps down a few degrees. Cloud cover seems to be the only factor that might help reduce the amount of heating and instability. Models show most of the QPF occurring between now and 00Z with some of it lingering after 00z. LONG TERM... (Saturday through Thursday) The 4 corners upper low will be moving northeast into Colorado Saturday with a trough extending down along the Texas/New Mexico state line. This will push the dryline farther east along a Sonora to San Angelo to Haskell line Saturday afternoon. Good instability still exists, with GFS SB CAPES of 1000-1200 J/KG along with 0-6 Bulk Shears of 40 KTS. So potential for severe thunderstorms will continue. SPC Day 2 Convective Outlook has much of West Central Texas in a marginal potential for severe weather. The dryline/surface trough will push east Saturday night, along with moisture and instability. A cold front will move through Sunday. While strong cold advection is initially limited Sunday, cooler air will move in Monday, bringing highs back down into the 70s. Both the EC and GFS models indicate return of moist air Monday night into Thursday, as surface high pressure moves east. Dryline thunderstorms possible midweek, but strong dynamics missing until Thursday, as an upper trough over the western U.S. edges closer to West Central Texas. && .PRELIMINARY POINT TEMPS/POPS... Abilene 80 59 83 55 79 / 60 40 20 20 5 San Angelo 81 58 85 54 82 / 60 40 20 20 5 Junction 79 59 81 56 85 / 70 40 40 20 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 26
Hazardous weather outlook, Apr 17, 5:42 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 542 AM CDT FRI APR 17 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-181045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 542 AM CDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY ACROSS WEST CENTRAL TEXAS. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, Apr 17, 11:21 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1121 AM CDT FRI APR 17 2015
TXZ098-171645-
HASKELL TX-
1121 AM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CDT FOR
HASKELL COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
HEAVY RAINFALL
GUSTY WINDS AND HAIL
AT 1118 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
PAINT CREEK...OR ABOUT 6 MILES SOUTH OF HASKELL...MOVING NORTHEAST AT
35 MPH.
VERY HEAVY RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE
REQUIRED IF THIS HEAVY RAINFALL CONTINUES.
POTENTIAL STORM IMPACTS INCLUDE...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
A FEW SMALL BROKEN TREE BRANCHES...
AN ISOLATED POWER OUTAGES POSSIBLE...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
THE STRONG THUNDERSTORM WILL BE NEAR...
HASKELL BY 1125 AM CDT
IRBY BY 1140 AM CDT
WEINERT AND US-277 NEAR THE HASKELL-KNOX COUNTY LINE BY 1145 AM CDT
THIS INCLUDES THE LOW WATER CROSSINGS...
LOOP ROAD CROSSING PAINT CREEK...
CROSSINGS ALONG COUNTY ROAD 247...
COUNTY ROAD 274 CROSSING BRUSHY CREEK...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF HASKELL COUNTY.
LAT...LON 3340 9950 3296 9954 3296 9990 3296 10000
3333 9999 3339 10000 3340 9999 3340 9978
3341 9976
TIME...MOT...LOC 1621Z 212DEG 32KT 3309 9971Local storm report, Apr 17, 11:30 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1130 AM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM TSTM WND GST SAN ANGELO 31.45N 100.45W
04/17/2015 E58 MPH TOM GREEN TX TRAINED SPOTTER
58 MPH WIND GUST AT HALSTEAD ROAD NEAR LOOP 306... ON
THE EAST SIDE OF SAN ANGELO.
&&
EVENT NUMBER SJT1500118
19Special weather statement, Apr 17, 11:50 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1150 AM CDT FRI APR 17 2015 TXZ098-099-171745- HASKELL TX-THROCKMORTON TX- 1150 AM CDT FRI APR 17 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 PM CDT FOR HASKELL AND THROCKMORTON COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 1146 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF IRBY...OR ABOUT 15 MILES EAST OF HASKELL...MOVING NORTHEAST AT 30 MPH. POTENTIAL STORM IMPACTS INCLUDE... A FEW SMALL BROKEN TREE BRANCHES... AN ISOLATED POWER OUTAGES POSSIBLE... A FEW LOOSE OBJECTS TOPPLED... HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST... THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-380 AND HIGHWAY 222 BY NOON CDT THROCKMORTON BY 1210 PM CDT US-183 NEAR THE THROCKMORTON-BAYLOR COUNTY LINE BY 1220 PM CDT LAT...LON 3340 9909 3296 9923 3298 9988 3340 9963 TIME...MOT...LOC 1650Z 234DEG 33KT 3316 9944
Local storm report, Apr 17, 11:54 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1154 AM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM HAIL 6 SSW SAN ANGELO 31.37N 100.49W
04/17/2015 E1.00 INCH TOM GREEN TX NWS EMPLOYEE
&&
EVENT NUMBER SJT1500119
19Local storm report, Apr 17, 11:56 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1156 AM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 2 NE WALL 31.39N 100.28W
04/17/2015 E1.00 INCH TOM GREEN TX PUBLIC
&&
EVENT NUMBER SJT1500120
JDLocal storm report, Apr 17, 11:57 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1157 AM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 5 NE SAN ANGELO 31.50N 100.39W
04/17/2015 E0.88 INCH TOM GREEN TX TRAINED SPOTTER
NICKEL TO DIME SIZE HAIL REPORTED AT THE GOODYEAR
PROVING GROUNDS.
&&
EVENT NUMBER SJT1500121
19The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 39 min |
| Apr 16, 7:11 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 49 min |
| Apr 16, 7:17 PM CDT | Special Weather Statement | SJT | Nolan | 28 min |
| Apr 16, 7:20 PM CDT | Areal Flood Advisory | SJT | Haskell, Shackelford, Throckmorton | 115 min |
| Apr 16, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 49 min |
| Apr 17, 10:10 AM CDT | Special Weather Statement | SJT | Fisher, Jones | 35 min |
| Apr 17, 10:11 AM CDT | Special Weather Statement | SJT | Schleicher | 49 min |
| Apr 17, 10:20 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 40 min |
| Apr 17, 10:30 AM CDT | Special Weather Statement | SJT | Sutton | 45 min |
| Apr 17, 10:45 AM CDT | Special Weather Statement | SJT | Haskell | 30 min |
| Apr 17, 10:53 AM CDT | Special Weather Statement | SJT | Tom Green | 52 min |
| Apr 17, 11:02 AM CDT | Special Weather Statement | SJT | Jones | 58 min |
| Apr 17, 11:08 AM CDT | Special Weather Statement | SJT | Schleicher, Sutton | 52 min |
| Apr 17, 11:18 AM CDT | Areal Flood Advisory | SJT | Concho, Crockett, Irion, Runnels, Schleicher, Sutton and 1 more | 117 min |
| Apr 17, 11:21 AM CDT | Special Weather Statement | SJT | Haskell | 24 min |
| Apr 17, 11:23 AM CDT | Severe Thunderstorm Warning | SJT | Haskell | 32 min |
| Apr 17, 11:25 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 35 min |
| Apr 17, 11:50 AM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 55 min |
| Apr 17, 12:11 PM CDT | Special Weather Statement | SJT | Taylor | 64 min |
| Apr 17, 12:12 PM CDT | Areal Flood Advisory | SJT | Coke, Runnels | 93 min |
| Apr 17, 12:28 PM CDT | Special Weather Statement | SJT | Jones, Shackelford | 62 min |
| Apr 17, 12:35 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 40 min |
| Apr 17, 12:46 PM CDT | Areal Flood Advisory | SJT | Schleicher, Sutton | 119 min |
| Apr 17, 12:56 PM CDT | Special Weather Statement | SJT | Throckmorton | 34 min |
| Apr 17, 12:59 PM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| Apr 17, 1:04 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 41 min |
| Apr 17, 1:21 PM CDT | Special Weather Statement | SJT | Nolan | 39 min |
| Apr 17, 1:30 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 45 min |
| Apr 17, 1:36 PM CDT | Areal Flood Advisory | SJT | Jones, Shackelford, Throckmorton | 114 min |
| Apr 17, 1:57 PM CDT | Special Weather Statement | SJT | Jones, Shackelford | 33 min |
| Apr 17, 2:16 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason | 119 min |
| Apr 17, 2:36 PM CDT | Special Weather Statement | SJT | Haskell | 24 min |
| Apr 17, 2:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 35 min |
| Apr 17, 3:07 PM CDT | Flash Flood Warning | SJT | Taylor | 53 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.